MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil failed to detach.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the posterior communicating artery.The max diameter was 6mm.The neck diameter was 3.5mm.The patient¿s blood flow was normal, and the vessel tortuosity was minimal.It was reported that there was difficulty positioning the coil, but it was at the intended location.The device did not jump during deployment.After the coil failed to detach the alternative detachment method was done, yet it was still not able detached.The tip of the catheter was not under stress, the catheter had not moved during deployment, and the physician did not rotate the delivery pusher during the procedure.The patient did not experience any injury or complications, and the coil was replaced.The vessel had not been damaged, and the aneurysm did not rupture.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an arrow 6f sheath, mach1 jr4 6f guide catheter, echelon 10 microcatheter, and avigo guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated three detachment attempts were made with the instant detacher (id).The manual detachment method was done twice, and there were no issues encountered prior to non-detachment.Two other coils had been previously deployed.There was no damage observed to the pushwire after removal.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (model: apb-3.5-6-3d-es lot: a774383) found that there was evidence of manual detachment attempts.The coin was found against the lumen stop.The implant coil was still attached to the pushwire.No damage was found with the shield coil.The axium prime coil pushwire was found to be broken at load indicator, kinked at ~22.7 cm, bent at ~133.5 cm, and kinked at ~143.2 cm from proximal broken end.The implant coil was found to be stretched and damaged.An in-house instant detacher was unable to be used to detach the axium coil as the pushwire was found to be broken at load indicator.An attempt was made to detach the implant coil manually but was unsuccessful.The lumen stop inner diameter (id) and the retainer ring inner diameter (id) were unable to be measured as they were inadvertently lost during analysis.No other anomalies were observed.Based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium coil was returned still attached to the pushwire.However, the root cause could not be determined.In addition, the lumen stop and retainer ring were unable to be measured; therefore, any contributing factors were unable to be determined.There was no non-conformance to specifications identified that lead to the non-detachment issue.H6: method code updated to b01.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11330436
Report Number2029214-2021-00176
Device Sequence Number13740949
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot NumberA774383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/17/2021
04/27/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/04/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1